Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 129, NWS Houston/Galveston, TX

June 14, 2005Grimes County, Waller County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 14, 2005, 8:28 PM CDT for Grimes County, Waller County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2005, 8:28 PM CDT (01:28 UTC)
Expired
Jun 14, 2005, 9:19 PM CDT
In force
51 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Grimes County, TX, Waller County, TX

The radar

The Houston radar (KHGX), 125 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:40 PM CDT, 5 hours 48 minutes earlier.

Area forecast discussion, Jun 14, 2:40 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
240 PM CDT TUE JUN 14 2005

.DISCUSSION...
SOME CONVECTION STARTING TO DEVELOP NEAR AND ALONG SEABREEZE THIS
AFTERNOON. DECAYING MCS NEAR ABI AND BGS HAS PRODUCED OUTFLOW BOUNDARY
EXTENDING FROM NEAR MAF TO NEAR BRADY WHILE WEAK DIFFUSE FRONTAL
BOUNDARY CONTINUE TO LINGER OVER NE TEXAS. MODELS INDICATE HIGH PW VALUES
OVER NORTHERN ZONES LATE THIS AFTERNOON AND INTO EVENING WITH FRONTAL
BOUNDARY SAGGING SLOWLY SOUTH THIS EVENING TO THIS REGION. WE MAY SEE
CONVECTION INCREASING NW OF REGION AND POSSIBLY EXPANDING EAST. WE SHALL
SEE. FOR NOW... WE SHALL LEAVE SLIGHT CHANCE POPS TONIGHT (WHICH MAY
BE ADJUSTED LATER) MAINLY NORTHERN HALF OF CWFA. NEXT SEVERAL DAYS
WILL SEE THE UPPER LEVEL FLOW BECOMING NORTHWESTERLY WITH IMPULSES
MOVING THROUGH MAINLY EAST OF CWFA. SURFACE FEATURES INDICATE WEAK
DIFFUSE BOUNDARY LINGERING OVER CWFA TOMORROW. PRESSURE GRADIENT WILL
REMAIN RELATIVELY WEAK FOR THE NEXT TWO DAYS. WE EXPECT SEABREEZE TO
INITIATE SOME CONVECTIVE ACTIVITY MAINLY DURING AFTERNOON THE NEXT FEW
DAYS. ANY BOUNDARIES FROM FUTURE MCS WILL CHANGE THIS ANTICIPATED
SCENARIO. MAINLY LOW POPS NEXT SEVERAL DAYS. TEMPERATURES EXPECTED TO
REMAIN SLIGHTLY ABOVE NORMS. MODELS INDICATE DEEPENING UPPER TROUGH
OVER EASTERN CONUS LATE THIS WEEKEND/EARLY NEXT WEEK WITH CUT-OFF LOW
POSSIBLY DEVELOPING OVER LA/MS/AL REGION.
37

&&

.AVIATION...
SEABREEZE BEGINNING TO LIGHT UP JUST EAST OF US. THIS BOUNDARY...
ALONG WITH THE RESIDUAL OUTFLOW FROM LAST NIGHTS STORMS IN N TX
CURRENTLY SITTING ACROSS THE SOUTHERN & CENTRAL ZONES WILL LEAD TO A
CHANCE OF SHRA/TSRA THRU THE EVENING HOURS AS TEMPS CLIMB INTO THE
MID 90S. THOUGH NO WIDESPREAD SEVERE WX IS ANTICIPATED...ANY STRONG
STORMS THAT DO MANAGE TO DEVELOP WILL POSE A RISK OF DOWNBURSTS WITH
A FAIRLY DRY CLOUD SUBLAYER IN PLACE. ANOTHER OUTFLOW BOUNDARY
CURRENTLY SEEN ON SAT PIX MOVING THRU NCNTRL TX MAY ALSO BECOME A
PLAYER LATER THIS EVENING AND POSSIBLY UP TO MIDNIGHT...ESP ACROSS
NRN PORTIONS (CLL & LFK). NAM SHOWING THIS BOUNDARY RE-FIRING THIS
EVENING. DONT HAVE ENOUGH CONFIDENCE TO EVEN MENTION TEMPOS IN ANY
OF THE TAFS AT THIS POINT...WILL WAIT A WHILE LONGER AND SEE HOW
THINGS BEGIN SHAPING UP TOWARD LATE AFTN BEFORE ANY UPDATES.  47

&&

.MARINE...
HIGH PRESSURE IN THE NORTHERN GULF WILL DOMINATE THROUGH THE WEEK.
WINDS WILL BE LIGHT THROUGH THURSDAY NIGHT AND THEN SLIGHTLY
INCREASE ON FRIDAY.  SEAS WILL RANGE BETWEEN 2 AND 4 FEET THROUGH
THE WEEKEND.  99

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      74  95  74  96  74 /  20  20  20  20  20
HOUSTON (IAH)              75  93  75  94  75 /  20  20  20  20  20
GALVESTON (GLS)            80  89  80  89  80 /  10  20  10  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...NONE.

&&
Hazardous weather outlook, Jun 14, 10:09 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1009 AM CDT TUE JUN 14 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
1009 AM CDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.
THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY EVENING NEAR THE
VICINITY OF THE SEABREEZE BOUNDARY. THE AIR MASS OVER THE REGION IS
QUITE UNSTABLE. STORMS THAT DEVELOP DURING THE AFTERNOON MAY PRODUCE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:03 PM CDTSevere Thunderstorm WarningHGXSan Jacinto23 min
Jun 14, 7:27 PM CDTSevere Thunderstorm WarningHGXMontgomery48 min
Jun 14, 8:16 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery44 min
Jun 14, 9:00 PM CDTSevere Thunderstorm WarningHGXHarris24 min
Jun 15, 4:09 PM CDTSevere Thunderstorm WarningHGXHarris38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.